MAUDE Adverse Event Report: COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Model Number G19891
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the packaging of a cook cervical ripening balloon w/stylet was incompletely sealed.The device was not used.No adverse affects to the patient have been reported.
 
Additional Manufacturer Narrative
Initial reporter occupation: customer occupation: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Event summary: as reported, the packaging of a cook cervical ripening balloon w/stylet was incompletely sealed.The device was not used.No adverse affects to the patient have been reported.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state, "sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred." based on the available information, cook has concluded that a definitive cause could not be determined.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK CERVICAL RIPENING BALLOON W/STYLET
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15565526
Report Number1820334-2022-01608
Device Sequence Number6076883
Product Code PFJ
UDI-Device Identifier00827002198913
UDI-Public(01)00827002198913(17)240215(10)13759042
Combination Product (Y/N)N
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2024
Device Model NumberG19891
Device Catalogue NumberJ-CRBS-184000
Device Lot Number13759042
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown